Addiction: Substance Abuse Community
Is it truly pain or pain pills?
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Is it truly pain or pain pills?

I take 12-20 10/325 hydros a day. Tried to wean but have decided to go cold turkey. Took a pill at 3, several more throughout the morning prior. I had to put my beloved chihuahua Kiki down today. She got pneumonia and rapidly declined in just a day. I am heartbroken. Sorry, venting.
I had spine surgery 2 years ago and have been on opiates since. I still have pain but I have heard that pain meds can cause pain and people actually feel better off them. So I am going cold turkey. Scared as he'll. no one knows. I have a daughter who thinks I am great because I am generally happy/energetic most days due to pills. Just looking for support, advice, direction, anything as I start this process. I feel ok now but know something bad is coming....what to do....Thank you all for being here.,it helps to just read.thank you. Thank you.
Tags: day 1
11 Comments Post a Comment
Blank
Avatar_m_tn
Do you still have back pain? I'm assuming that you get your meds from your doc. If so you may want to let him/her about what you're doing. And you need to tell someone who'll be your long term support.
K
Blank
4522800_tn?1405696702
Hi & Welcome..First I want to say My Heart goes out to you about your Pet. I too had to put my Boy down on Jan 3 and I still cry so much about it..I lost my Dad & Father-in-Law right before BUT the Dog is just killing me. They are so innocent and can not tell you how they felt. So So Sorry.

Yes the pain meds can cause more pain..And as you Detox off of them you well feel some re-bound pain as your Receptors are cleaning out. (sort of speaking) Just make sure you drink LOTS of fluids to flush the poisons out..It will Take Time for the Brain/Body to adjust back from the removal of these Stims. With Time will come a lot of Patience. Just take it min by min or day by day..We can assist you with lots of natural things we have used and still use to help you get through the Detox..The detox will be over soon but there is usually some mental waves do to that it is a Brain Disease. Meaning it hits all those wiring up stairs and this has to fire back up..(sort of speaking again). There is so much to this Addiction..You can search a lot about the map of the Brain and what goes on that also affects the Body..Meanwhile Hang Tight keep in touch and we sure will give you some tips..Just know the detox will be over soon but staying clean is where the work begins..We have to learn to deal with life on its own terms without running for this reason or that..Everything will come in its own time..From Anxiety to lack of sleep to feeling down and weak..It will all balance out..The Time or days depends on many factors. Like how old you are, how healthy, how many years you used, and how many mgs a day and how many drugs at once. It depends also on how much you do as far as vit/min and exercise to get everything going faster. I wish you the best..Keep checking your post and vent away at anytime..WE are Family here and will hold your hand all the way..
Bless
Blank
1700643_tn?1348985292
Yes it takes a little while b4the3rd rebound lain eases up(I think I got lucky maybe)mine was HUGELY improved@1month&every few days it got a litte better.Its worth it.I c/t2 and its the fastest way2feel better(get through w/d without dragging it out).U NEEDU2get immodium name brand.The tablets r great.I took3-4each dose and they help a ton not just w/bathroom issues u will feel better all around.That and excedrin were what I took.Dnt take immodium more than5days AT most though.U can do this.I cnt believe I did and I just looked980days clean.
Blank
Avatar_f_tn
Thank you for all the kind words and advice. I cannot tell you how much I appreciate it. I feel like I am not alone. I have been on pills for close to three years escalating to get energy/buzz. Now I take them to feel "normal". I still have neck and back pain but I wonder how much it really is and if the drugs are actually making it worse(opoid induced hypergelsia). I have to stop this mess. Fear of withdraw has kept me from doing anything to this point. Thank you. Thank you.
Laying here missing my Kiki, a little achy, can't sleep, but still gonna take pills. Only been 9 hours....ughhhhh
You all are so kind. Thank you.
Blank
Avatar_f_tn
OMG!!! Meant NOT gonna take pills.
Blank
2083449_tn?1381358308
Hi Freejen, and welcome. You are not alone. There is tons of advice and support here. Have you been through withdrawals before? Please feel free to ask any questions you have. You can check out the Thomas Recipe, the link is at the bottom of the page, for some great info on things you can do to help ease the withdrawal symptoms. The main things are to drink tons of fluids, water, Gatorade, and such. Take Immodium for stomach/bathroom issues. Take vitamins and supplements. Also get some mild exercise preferable outside in the fresh air, if possible. You can do this. Take care, and keep posting your progress.

I'm so sorry about your Kiki. I recently lost my cat to Pnemonia (pneumonia), and I truly understand how you feel.
Blank
Avatar_f_tn
I do still have pain, but honestly it seems worse or exaggerated with the pills. Or I am overestimating the pain. It doesn't hurt too bad now. More achy, haven't taken any pills for 16 hours. Thank you so much for taking th time to reply. Have a wonderful day. I appreciate everything.
Blank
Avatar_f_tn
So sorry for your loss. It was hard sleeping without her and I keep looking for her... When I use my laptop (Using iPad) maybe I can post a pic. Thank you for your support and kind words. Soooooo appreciated.
Blank
Avatar_m_tn
Something I thought of after I quit using pain meds.   Were my pain meds hiding the warning signals for me to slow down or stop?   I've had 9 knee surgeries.  I kept breaking and tearing up my knee.  I think the meds were numbing my warning signals and I was probably doing too much.  My knee still hurts, but I appreciate "feeling" my body again. I now know when to take a break and get off my feet.  

I quit cold turkey too.  You can do it.  Take it a minute at a time, then an hour, then a day, and before you know it, it's all behind you.  

Sorry about your little friend.  I lost my boy 3/27 of last year.  It's never easy, I still think of him often.  
Blank
Avatar_f_tn
Thank you for taking the time to reply. I apreciate everyones kind words. Hope you are well today. This is my first time trying to stop (with draw) gave my pills to my mom. Told my sister...fingers crossed. Hope your knee is well today! Thanks again.
Blank
Avatar_f_tn
Congratulations!
I am new to giving these
     monster pills up too.
I really agree with panmotinc
      that these pills make us
      perceive more pain than
      is truly there.
Keep up the good work.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Addiction Answerers
Avatar_m_tn
Blank
gnarly_1
phoenix, AZ
4113881_tn?1401895587
Blank
ActingBrandNew
Torrance, CA
5347058_tn?1381192026
Blank
ariley13
Boston, MA
6942344_tn?1410169826
Blank
Amandag78
Perth, Australia
Avatar_m_tn
Blank
weaver71
Other
271792_tn?1334983257
Blank
IBKleen
Cumberland Plateau, TN